MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO S. DE R.L. DE CV EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27303
Medical Device Problem Codes Break (1069); Complete Blockage (1094); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding an external drainage and monitoring system.It was reported that to promote healing of the posterior occipital midline incision (cerebrospinal fluid leakage from the posterior midline incision after ventricular drainage tube removal), consent was obtained from the patient¿s family, and a cisternal drainage procedure was performed in the general ward.The patient was placed in the left lateral knee-flexed position.Routine disinfection and draping were performed.The l2/3 intervertebral space was selected as the puncture site.After successful local infiltration anesthesia with 2% lidocaine, the lumbar puncture needle was inserted vertically through the skin to a depth of approximately 7 cm.The stylet was removed, and clear, colorless cerebrospinal fluid flowed out.The pressure was measured at 180 mmh2o.The lumbar puncture needle was removed.The external drainage system was opened, and the puncture needle was inserted along the original puncture site and direction to a depth of approximately 7 cm.After removing the stylet, cerebrospinal fluid was observed to flow out.The cisternal drainage catheter was inserted through the puncture needle into the cistern, and it was confirmed that at least 10 cm had been placed within the cistern.The puncture needle was slowly withdrawn.Initially, clear and colorless cerebrospinal fluid flowed out, followed by bright red blood flowing out and coagulating within the tube, causing blockage.It was therefore decided to remove the drainage catheter and reinsert it.After the drainage catheter was slowly withdrawn, a fracture was observed at the cisternal end of the drainage catheter (the fracture point was approximately 11 cm from the distal cisternal tip of the drainage catheter).After reporting to the supervising physician, the puncture site was covered with sterile gauze.The patient¿s condition was closely monitored, and removal of the fractured drainage catheter segment was planned as the next step.The patient was transferred to the operating room for ¿spinal canal¿subcutaneous fractured drainage catheter removal.¿ during the operation, the fractured drainage catheter segment was completely removed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key25136616
Report Number9617601-2026-03031
Device Sequence Number21195664
Product Code GWM
UDI-Device Identifier00763000343200
UDI-Public(01)00763000343200(17)280406(10)231230483
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27303
Device Catalogue Number27303
Device Lot Number231230483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Supplement Date Received by Manufacturer05/19/2026
Initial Report FDA Received Date05/11/2026
Supplement Report FDA Received Date05/20/2026
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight60 KG